Conjugacy classes of series in positive characteristic and Witt vectors.
Journal de Théorie des Nombres de Bordeaux, Volume 21 (2009) no. 2, pp. 263-284.

Let k be the algebraic closure of 𝔽 p and K be the local field of formal power series with coefficients in k. The aim of this paper is the description of the set 𝒴 n of conjugacy classes of series of order p n for the composition law. This work is concerned with the formal power series with coefficients in a field of characteristic p which are invertible and of finite order p n for the composition law. In order to investigate Oort’s conjecture, I give a description of conjugacy classes of series by means of Witt vectors of finite length. We develop some tools which permit us to construct a bijection between a set 𝒜 n of Witt vectors and a set 𝒳 n of pairs constituted by a cyclic totally ramified extension L/K of degree p n and a generator of its Galois group. We are able to define for any element of 𝒜 n a sequence of ramification breaks. We also describe another bijection between 𝒴 n and the orbits of 𝒜 n under a certain group action. Ramification breaks of a series belonging to 𝒴 n can be recovered from the components of a corresponding vector in 𝒜 n .

Soit k la clôture algébrique de 𝔽 p et K le corps local des séries formelles à coefficients dans k. Le but de cet article est de décrire l’ensemble 𝒴 n des classes de conjugaison des séries d’ordre p n pour la loi de composition. Ce travail concerne les séries formelles réversibles à coefficients dans un corps de caractéristique p qui sont d’ordre p n pour la loi de composition. Dans le but d’explorer la conjecture de Oort, je donne une description des classes de conjugaison des séries au moyens de vecteurs de Witt de longueur finie. Nous developpons certains outils permettant de constuire une bijection entre un ensemble 𝒜 n de vecteurs de Witt et un ensemble 𝒳 n de couples constitués d’une extension L/K cyclique totalement ramifiée de degré p n et d’un générateur du groupe de Galois. Nous pouvons définir pour chaque élément de 𝒜 n une suite de sauts de ramification. Nous pouvons également décrire une seconde bijection entre 𝒴 n et les orbites 𝒜 n sous une certaine action de groupe. Les sauts de ramification d’une série appartenant à 𝒴 n peuvent être retrouvés grâce aux composantes du vecteur de Witt correspondant dans 𝒜 n .

Published online:
DOI: 10.5802/jtnb.670
Sandrine Jean 1

1 XLIM UMR 6172 Département de Mathématiques et Informatique Université de Limoges 123 avenue Albert Thomas 87 060 Limoges Cedex, France
@article{JTNB_2009__21_2_263_0,
     author = {Sandrine Jean},
     title = {Conjugacy classes of series in positive characteristic and {Witt} vectors.},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {263--284},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {2},
     year = {2009},
     doi = {10.5802/jtnb.670},
     zbl = {pre05620650},
     mrnumber = {2541425},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.670/}
}
TY  - JOUR
TI  - Conjugacy classes of series in positive characteristic and Witt vectors.
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2009
DA  - 2009///
SP  - 263
EP  - 284
VL  - 21
IS  - 2
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.670/
UR  - https://zbmath.org/?q=an%3Apre05620650
UR  - https://www.ams.org/mathscinet-getitem?mr=2541425
UR  - https://doi.org/10.5802/jtnb.670
DO  - 10.5802/jtnb.670
LA  - en
ID  - JTNB_2009__21_2_263_0
ER  - 
%0 Journal Article
%T Conjugacy classes of series in positive characteristic and Witt vectors.
%J Journal de Théorie des Nombres de Bordeaux
%D 2009
%P 263-284
%V 21
%N 2
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.670
%R 10.5802/jtnb.670
%G en
%F JTNB_2009__21_2_263_0
Sandrine Jean. Conjugacy classes of series in positive characteristic and Witt vectors.. Journal de Théorie des Nombres de Bordeaux, Volume 21 (2009) no. 2, pp. 263-284. doi : 10.5802/jtnb.670. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.670/

[1] S. Bosch, U. Güntzer, R. Remmert, Non-archimedean analysis. Springer-Verlag, Berlin, 1984. | MR: 746961 | Zbl: 0539.14017

[2] N. Bourbaki, Algèbre Commutative. Eléments de mathématique, Chapitres 8 et 9, Masson, 1983.

[3] J.L. Brylinski, Théorie du corps de classes de Kato et revêtement abéliens de surfaces. Ann. Inst. Fourier, Grenoble, 33, 3 (1983), 23–38. | Numdam | MR: 723946 | Zbl: 0524.12008

[4] R. Camina, The Nottingham group. In: New horizons in pro-p groups, M. du Sautoy, Dan Segal and Aner Shalev. Ed., 2001, 205–221. | MR: 1765121 | Zbl: 0977.20020

[5] I. Fesenko, S. Vostokov, Local Fields and their Extensions. American Mathematical Society, Providence, 2nd edition, 2002. | MR: 1915966 | Zbl: 1156.11046

[6] K. Kanesaka, K. Sekiguchi, Representation of Witt Vectors by formal power series and its applications. Tokyo J. Math Vol 2 No 2. (1979), 349–370. | MR: 560274 | Zbl: 0431.12014

[7] B. Klopsch, Automorphisms of the Nottingham group. Journal of Algebra 223 (2000), 37–56. | MR: 1738250 | Zbl: 0965.20021

[8] S. Lang, Algebra. Revised Third Edition, GTM, Springer, 2002. | MR: 1878556 | Zbl: 0984.00001

[9] F. Laubie, A. Movahhedi, A. Salinier, Systèmes dynamiques non archimédiens et corps des normes. Compositio Mathematica 132 (2002), 57–98. | MR: 1914256 | Zbl: 1101.14057

[10] P. Samuel, Groupes finis d’automorphismes des anneaux de séries formelles. Bull. Sc. math. 90 (1966), 97–101. | MR: 209278 | Zbl: 0142.01002

[11] J.P. Serre, Sur les corps locaux à corps résiduel algébriquement clos. Bull. Soc. Math. France 89 (1961), 105–154. | Numdam | MR: 142534 | Zbl: 0166.31103

[12] J.P. Serre, Corps locaux. Hermann, Paris, 1962. | MR: 354618 | Zbl: 0137.02601

[13] L. Thomas, Arithmétique des extensions d’Artin-Schreier-Witt. Thèse de doctorat, Toulouse, 2005.

[14] L. Thomas, Ramification groups in Artin-Schreier-Witt extensions. Journal de théorie des Nombres de Bordeaux 17 (2005), 689–720. | Numdam | MR: 2211314 | Zbl: pre05016581

Cited by Sources: